Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Have vertigo, take meclizine, zyrtec and flonase, still have dizzy spells and feel light headed. Suggest?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1991
Answered : 2534 Questions
Question
I have vertigo . I take meclizine and I also take zyrtec and flonase . I still have the dizzy spells and feel very light headed .
Posted Wed, 2 Oct 2013 in Ear, Nose and Throat Problems
 
 
Answered by Dr. Sumit Bhatti 2 hours later
Brief Answer:
Type of Vertigo? Details awaited

Detailed Answer:
Hi,

Thank you for your query.

1. It is very important to know the type of vertigo that you are experiencing.

2. You may begin by describing the exact moment when it all started. Is the dizziness true vertigo (spinning of the surrounding) or only unsteadiness. Is the dizziness only when there is change of position (such as when you lie down or sit up)? Can you walk without support? Do you get dizzy when you turn in bed or look up while climbing stairs? How often and how long do the episodes last? Is it continuous? Are there any other associated symptoms, such as nausea, vomiting or sweating? I need to know if your hearing is normal. Does it fluctuate? Do you get any sounds (tinnitus) or fullness in the ear? Is your vision clear or blurred? Is there any tendency to blackout?

3. You seem to be taking medication for nasal and sinus problems. The dizziness and light headedness may be related to this. Get a Tympanometry (Impedance Audiometry) and an ear examination done. You may share the results here.

4. There are many other medications besides meclizine. However all of these subdue the vertigo till the brain adjusts and do not treat the cause.

I hope that I have answered your query. If you have any further questions, I will be available to answer them.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Have vertigo, take meclizine, zyrtec and flonase, still have dizzy spells and feel light headed. Suggest? 7 hours later
What other medicines are available for vertigo . I need some relief . I have seen an ENT and he prescribed Patanase nasal pray and suggested the Zyrtec . He also examined my ears and gave me a hearing test . I'm really lost and really want to start feeling like myself again . I was first told I had vertigo in 2001 . It got worse after finding out I had uterine fibroids and started having very heavy menstrual periods . For the past 7 months , the spells are more frequent and last about 1-3 minutes .
 
 
Answered by Dr. Sumit Bhatti 18 minutes later
Brief Answer:
Medications are given as per the cause.

Detailed Answer:
Hi,

Thank you for writing back.

1. It is important for you to answer the above questions which help differentiate between types of vertigo.

2. Vertigo is usually treated with medications such as Betahistine (Tab. Vertin 8 mg up to thrice a day), Cinnarizine (Tab. Stugeron 25 mg up to thrice a day) and Prochlorperazine (Tab. Stemetil 4 mgMD/5mg up to twice a day). However, it is better to take these under the supervision of a doctor as the side effects can be monitored.

3. Uterine fibroids are common and cause menorrhagia (heavy menstrual periods). This in turn may cause anemia (low hemoglobin) and low blood pressure. If any of these conditions are causing the dizziness, it is a relatively simple task to treat it.

I hope that I have answered your query. If you have any further questions, I will be available to answer them.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Have vertigo, take meclizine, zyrtec and flonase, still have dizzy spells and feel light headed. Suggest? 57 minutes later
No vomiting , nausea , or sweating . Sometimes if I can stand up to fast , I get dizzy . While looking up climbing stairs I don't get dizzy . The spells usually happens 2-3 times a week , and they last 2-5 minutes . I can walk without support , I do have fullness in the right ear . My vision is clear and there have been times when it felt like I wanted to blackout .
 
 
Answered by Dr. Sumit Bhatti 3 hours later
Brief Answer:
Orthostatic hypotension, weakness, Meniere's

Detailed Answer:
Hi,

Thank you for writing back.

1. Getting dizzy sometimes when you stand up fast and with a tendency to blackout is mostly due to weakness, anemia, low blood pressure or orthostatic hypotension.

2. The fullness in the ear may be due to Meniere's Disease. You need to get your ear checkup and middle ear pressures checked by a Tympanometry.

3. You need to consult a specialist in dizziness. There are certain signs (such as nystagmus / abnormal eye movements) and many other tests that can be done only on direct observation and cannot be done by the patient themselves.

4. There are also conflicting treatments. For example, Meniere's Disease responds to salt intake restriction, but this would worsen your condition if your blood pressure is already low. Hence the need to seek medical examination.

I hope that I have answered your query. If you have any further questions, I will be available to answer them.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor